Rip Current, Indian River
- When
- June 18, 5:30 PM EST
- Where
- Indian River forecast zone
- Deaths
- 1 direct, 0 indirect
- Reported by
- NEWSPAPER
A 42 year old man drowned while assisting in the rescue of two young boys caught in a rip current.
1 rip current, as filed by the National Weather Service.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before the first event at Jun 18, 1:00 PM EST, 4 hours 30 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MELBOURNE FL 200 PM EDT SUN JUN 18 2006 .DISCUSSION... ...EASTERLY FLOW TO CONTINUE THROUGH MUCH OF THE UPCOMING WEEK THOUGH NOT AS DISTURBED OF WEATHER REGIME AS TODAY... CURRENTLY...INVERTED TROUGH LOOKS LIKE IT IS WEAKENING AS CLOUD LINES EAST OF AXIS ARE LESS DEFINED AND WINDS OVER THE COASTAL WATERS APPEAR TO BE DECREASING. CONSIDERABLE DEBRIS CLOUDS REMAIN ACROSS MUCH OF THE AREA WHICH HAS INHIBITED HEATING AND AFTERNOON DEVELOPMENT OF STORMS. ONE AREA OF CONVECTION LINGERED OFFSHORE THE SOUTHERN PART OF THE COAST AND ANOTHER HAD DEVELOPED OVER OSCEOLA COUNTY DUE TO A PERIOD OF HEATING. TONIGHT...WILL KEEP SLIGHT CHANCE POPS AFTER 00Z FOR THE ENTIRE AREA AS THERE WILL LIKELY BE SOME POCKETS OF INSTABILITY LINGERING OVER THE INTERIOR IN THE EARLY EVENING...AND COASTAL SECTIONS WILL STILL EXPERIENCE ONSHORE FLOW THROUGH THE NIGHT...ALBEIT WEAKENING. MON-SUN..MEDIUM AND LONG RANGE MODELS SHOW RIDGE AXIS FROM ATLANTIC TO NORTHERN FLORIDA PERSISTING THROUGH NEXT WEEKEND. ALTHOUGH DAY TO DAY NORTH/SOUTH FLUCTUATIONS OF THE RIDGE WILL OCCUR...EASTERLY GRADIENT WILL REMAIN IN PLACE WITH DAILY REINFORCEMENT BY THE ATLANTIC SEA BREEZE. TAIL END OF MID LEVEL TROUGH REACHES THE PENINSULA TUE WHILE SURFACE REFLECTION RIDES OVER THE LOW LEVEL RIDGE WITH LITTLE IMPACT. TIME HEIGHT CROSS SECTIONS OF COASTAL SITES SHOW DEEP MOISTURE AND OVERNIGHT WINDS REMAINING STRONG ENOUGH THOUGH THE BOUNDARY LAYER TO PRODUCE LATE NIGHT/MORNING SHOWERS AND ISOLATED STORMS. WEATHER PATTERN LOOKS LIKE ITS TRYING TO SETTLE INTO ITS SUMMER PATTERN OF LATE NIGHT AND MORNING COASTAL SHOWERS AND SEA BREEZE COLLISIONS PRODUCING MID/LATE AFTERNOON LIGHTNING STORMS OVER THE INTERIOR. TEMPS AROUND THEIR CLIMO VALUES FOR MID JUNE WITH DAYTIME UPPER 80S AT THE COAST AND LOWER 90S/INLAND AND OVERNIGHT LOWS IN THE LOW/MID 70S. && .MARINE...WINDS AT BUOYS APPEAR TO BE TRENDING DOWN BUT THIS MAY BE PARTIALLY DIURNAL IN NATURE. SEAS STILL RUNNING AT OR A LITTLE ABOVE 5 FEET SO WILL CONTINUE EXERCISE CAUTION HEADLINE FOR EARLY TONIGHT THEN SHOW DECREASING TREND ON WINDS/SEAS. MON-FRI...SURFACE RIDGE AXIS DRIFTS SOUTH/NORTH OVER THE AREA FOR THE FORECAST CYCLE WITH DAYTIME SEA BREEZES LOCALLY FRESHENING THE ONSHORE FLOW TO AROUND 15 KNOTS IN THE AFTERNOON AND EARLY EVENING...THEN DECREASING TO 10 TO 15 KNOTS DURING THE LATE OVERNIGHT HOURS INTO THE MORNING. LATE NIGHT/MORNING COASTAL CONVERGENCE SHOWERS THEN CLEARING AS SEA BREEZE CIRCULATIONS PUSHES WEATHER INLAND. SEAS 5 FEET OR LESS WITH A DIMINISHING SWELL COMPONENT. && .AVIATION...MESSY DAY FOR CLOUDS WITH STRATIFORM AREA OF RAIN ACROSS THE NORTH HALF. CLOUDS LIMITED HEATING AND DEVELOPMENT OF LIGHTNING STORMS. FEW CELLS CURRENTLY IN OSCEOLA COUNTY WHERE SOME HEATING OCCURRED AND SOME LOW CLOUDS/LIGHT RAIN LINGERED IN THE NORTH BUT THE TRENDS ON CEILINGS/VISIBILITIES SHOULD BE UP THE REST OF THE AFTERNOON. SMALL AREA OF CONVECTION LINGERING ALONG THE COAST NEAR VRB MAY AFFECT AREAS UP TO MLB THROUGH LATE AFTERNOON OR EARLY EVENING WITH LOCAL +RA AND MVFR CONDITIONS. && .PRELIMINARY POINT TEMPS/POPS... DAB 72 88 73 90 / 20 40 10 40 MCO 71 91 73 92 / 20 40 10 40 MLB 75 87 74 89 / 20 40 10 30 VRB 74 87 73 89 / 20 40 20 30 && .MLB WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM...LASCODY LONG TERM....WIMMER
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 431 AM EDT SUN JUN 18 2006 AMZ550-555-570-575-FLZ041-044>047-053-054-058-059-064-141-144-147- 182200- COASTAL WATERS FROM FLAGLER BEACH TO COCOA BEACH OUT 20 NM- COASTAL WATERS FROM COCOA BEACH TO JUPITER INLET OUT 20 NM- WATERS FROM FLAGLER BEACH TO COCOA BEACH 20 TO 60 NM OFFSHORE- WATERS FROM COCOA BEACH TO JUPITER INLET 20 TO 60 NM OFFSHORE- INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA- SOUTHERN LAKE-NORTHERN BREVARD- 431 AM EDT SUN JUN 18 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT... ...INCREASING ROUGH SURF AT THE EAST CENTRAL FLORIDA BEACHES TODAY... A STRONG RIDGE OF HIGH PRESSURE OFF THE MID ATLANTIC COAST WILL RESULT IN 15 MPH EAST WINDS OVER THE ATLANTIC WATERS LATE THIS MORNING AND AFTERNOON BRINGING INCREASINGLY DANGEROUS SURF TO THE BEACHES. CHILDREN SHOULD NOT WADE FAR INTO THE SURF DUE TO STRONG BREAKING WAVES THAT ARE EXPECTED. THERE WILL ALSO BE A MODERATE RISK OF RIP CURRENTS AT THE ATLANTIC BEACHES. CONTACT LOCAL BEACH PATROLS FOR FURTHER INFORMATION AND REMEMBER TO ALWAYS SWIM NEAR A LIFEGUARD. ...THUNDERSTORM IMPACT... ONSHORE FLOW AND DIURNAL HEATING COMBINED WITH LOCAL SEA BREEZES WILL HELP INITIATE STORMS WITH GREATEST CHANCES FROM THE CAPE SOUTHWARD THIS MORNING AND INTERIOR WESTWARD THIS AFTERNOON. EXPECT STORMS TO MOVE TO THE WEST NORTHWEST. ...RIP CURRENT IMPACT... THERE WILL BE A MODERATE RISK OF RIP CURRENTS AT AREA BEACHES TODAY. IF CAUGHT IN A RIP CURRENT...STAY CALM AND SWIM PARALLEL TO THE BEACH UNTIL THE CURRENT WEAKENS...THEN SWIM TOWARD SHORE. ...WIND AND SEA IMPACT... EASTERLY WINDS WILL BE 15 KNOTS OVER OFFSHORE WATERS WITH SEAS TO 5 TO 6 FEET EARLY TODAY IN A PERSISTENT SWELL. SMALL CRAFT SHOULD EXERCISE CAUTION. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... SCATTERED SHOWER AND STORM CHANCES WILL CONTINUE THROUGH MUCH OF NEXT WEEK. ONSHORE FLOW IS EXPECTED TO CONTINUE FOR THE NEXT SEVERAL DAYS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. SEDLOCK
1 rip current. Local standard time, as filed.
A 42 year old man drowned while assisting in the rescue of two young boys caught in a rip current.
As the offices recorded each death: direct deaths were caused by the weather itself, indirect ones by something it set in motion.
| Event | Date | Age | Sex | Where | Kind |
|---|---|---|---|---|---|
| Rip Current, Indian River | 2006-06-18 | 42 | Male | In Water | Direct |
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2006Every state in 2006This day in weather historyWarnings in Florida, June 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5520870.